Can this be used as a hallucinatory/mood altering drug if taken by someone not prescribed
I'm not sure if it can, but I know alot of teenagers will take anything they THINK will get them high. And if they are experimenting that way, there is a big chance they have tried lots of different types of pills their friends convince them is "way cool".
I strongly recommend you get your son checked out by a doctor, and probably some counseling himself. Taking medication you don't need can mess up their brain chemistry to where they will need drugs.
I know this, because I was the teenager taking the pills, and no how much damage it did me physically and psychologically. And I know when all my parents did was confiscate my pills and tell me to quit, it did no good. I wanted to, but without help I couldn't, and since they had never had any trouble out of me, they thought it was safe. Please, get your son the help he needs before it is too late.
i take lamotrigine generic for lamictal, i take 200 mg i have not had a high feeling from them nor hallucinating at all mood altering, i takle it for mood swings associated with my bi-polar disorder. when i first started the medication i took it at night cause at first it made me drowsy until i got use to it. i did run out and had a hard time getting my refill it was about two days without it and i was very aggrivated, quick to anger and cry. so i dont believe from my experience that your son can get high from this med.
I'm not sure how it affects people for whom it has not been prescribed but I agree wholeheartedly with the first replier who said that teens/youth will experiment with anything they *think* might get them high. And the fact is that taking drugs without a condition that warrants them (and without medical superivision) can be very dangerous. The types of problems that can occur include PERMANENT brain and organ damage, and even death. Some drugs can cause cascading effects whereby they can create mental/mood changes that can lead to a potentially permanent mental/mood related illness.
Your son needs to get counseling by an astute psychologist specializing in substance abuse who can at least assess him and counsel/educate him on the risks associated with misusing this drug and once you know more about the extent of his use of this and/or other drugs you should seek your family doctor's advise on whether or not a physical exam is warranted to include lab tests of blood and urine to determine if there have been any changes to his physical health status. Good luck!
- Lamotrigine Information for Consumers
- Lamotrigine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamotrigine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Dec 2011 • 1 answer
Posted 22 Jan 2015 • 2 answers
Posted 3 Jan 2016 • 4 answers
Posted 12 Mar 2016 • 1 answer
Harvoni - I am 64 years old and found I have hep c from transfusions during my teen years for spinal
Posted 1 Nov 2016 • 3 answers